Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 273, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2006, 3:02 PM CDT for Mississippi County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2006, 3:02 PM CDT (20:02 UTC)
- Expired
- May 3, 2006, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Mississippi County, AR
The radar
The Memphis radar (KNQA), 49 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 9:34 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, May 3, 9:34 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 934 AM CDT WED MAY 3 2006 .UPDATE... A WARM FRONT EXTENDS FROM NORTHEAST AR ACROSS SOUTHWEST TN INTO NORTHEAST MS. THIS FRONT IS FORECAST TO LIFT SLOWLY NORTHWARD THIS AFTERNOON AND BE THE FOCUS OF THUNDERSTORM DEVELOPMENT. 12Z LZK SOUNDING INDICATES A POTENTIALLY VERY UNSTABLE ATMOSPHERE ACROSS THE MID-SOUTH THIS AFTERNOON WITH A MAXIMUM CAPE AROUND 3000 J/KG. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE WARM FRONT...MAINLY PULSE TYPE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. HAVE ALREADY UPDATED THE HAZARDOUS WEATHER OUTLOOK...IN AGREEMENT WITH LATEST SEVERE WEATHER OUTLOOK FROM SPC. WEAK UPPER LEVEL RIDGING WILL SPREAD ACROSS THE MID-SOUTH EARLY THIS AFTERNOON...BUT AN UPPER LEVEL SHORT WAVE WILL APPROACH FROM THE WEST BY LATE THIS AFTERNOON. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS SHORT WAVE. CURRENT FORECAST IS OK. WILL UPDATE TO MAKE ONLY SMALL CHANGES AND REMOVE ANY MORNING WORDING FROM THE ZONES. && .PREV DISCUSSION... (ISSUED 254 AM CDT WED MAY 3 2006) DISCUSSION... REMAINDER OF THUNDERSTORM ACTIVITY NOW OVER FAR EASTERN PART OF THE FORECAST AREA AND SHOULD BE EXITING IN THE NEXT HOUR OR SO. SURFACE LOW CENTERED OVER THE OKLAHOMA PANHANDLE EARLY THIS MORNING WITH A COLD FRONT EXTENDING ACROSS CENTRAL KANSAS INTO WESTERN IOWA. TEMPERATURES REMAIN IN THE 60S OVER MUCH OF THE REGION. UPPER LEVEL SHORTWAVE WILL APPROACH THE REGION THIS AFTERNOON AND TONIGHT WHICH WILL HELP INITIATE SOME THUNDERSTORM DEVELOPMENT. THIS SYSTEM IS NOT PARTICULARLY STRONG SO HAVE BACKED OFF ON POPS A LITTLE FOR TODAY KEEPING MOST AREAS IN THE 30 PERCENT RANGE. COLD FRONT WILL CONTINUE TO MAKE ITS WAY TOWARD THE REGION AND SHOULD BE FAIRLY CLOSE TO THE FORECAST AREA BY THURSDAY MORNING. THIS FRONT SHOULD HELP PRODUCE ADDITIONAL THUNDERSTORMS TONIGHT WITH THE BEST CHANCE OVER NORTHERN SECTIONS OF THE FORECAST AREA. SPC HAS PARTS OF NORTHEAST ARKANSAS...MISSOURI BOOTHEEL AND EXTREME NORTHWEST TENNESSEE IN A SLIGHT RISK MAINLY FOR TONIGHT AND A FEW SEVERE STORMS ARE POSSIBLE. COLD FRONT WILL BEGIN TO MOVE INTO THE FORECAST AREA ON THURSDAY AND WILL CONTINUE TO SLOWLY MOVE THROUGH THE REGION THROUGH FRIDAY. WILL KEEP LIKELY POPS IN FOR MOST AREAS THURSDAY... THURSDAY NIGHT AND FRIDAY. SPC HAS ENTIRE FORECAST AREA IN THE DAY 2 AND DAY 3 SLIGHT RISK WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. BY FRIDAY NIGHT AND SATURDAY...COLD FRONT SHOULD BE STARTING TO EXIT FORECAST AREA SO SOUTHERN SECTIONS WILL HAVE THE BETTER CHANCE OF RAIN. RAIN THREAT SHOULD FINALLY END SATURDAY NIGHT AS COLD FRONT CONTINUES TO EXIT REGION. SUNDAY WILL BE DRY AS HIGH PRESSURE BRIEFLY TAKES CONTROL BUT BY MONDAY FRONTAL BOUNDARY WILL BEGIN TO MOVE BACK NORTH TOWARD THE FORECAST AREA WHICH MEANS RAIN MAY ALSO RETURN TO THE REGION FOR MONDAY AND TUESDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JCL
Hazardous weather outlook, May 3, 2:45 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 245 PM CDT WED MAY 3 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 245 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MOST OF THE MID-SOUTH. THE ATMOSPHERE COVERING THE MID-SOUTH IS MOIST AND VERY UNSTABLE. A WARM FRONT FROM NORTHEAST ARKANSAS INTO WEST TENNESSEE WILL CONTINUE TO PUSH NORTHWARD THIS AFTERNOON. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF THIS WARM FRONT THIS AFTERNOON AND EVENING. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO APPROACH FROM THE WEST THIS AFTERNOON AND TONIGHT AFFECTING MUCH OF THE MID-SOUTH. ALSO...A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT. ADDITIONAL THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE AHEAD OF THESE WEATHER SYSTEMS THIS AFTERNOON INTO TONIGHT. THE MAIN THREATS OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH THE MID-SOUTH THURSDAY AND FRIDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE BOTH THURSDAY AND FRIDAY WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THIS AFTERNOON INTO THIS EVENING. PLEASE RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AND FRIDAY. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:47 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 43 min |
| May 3, 4:58 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 47 min |
| May 3, 5:51 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 39 min |
| May 3, 5:23 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 37 min |
| May 3, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 43 min |
| May 3, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 32 min |
| May 3, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 34 min |
| May 3, 4:23 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 37 min |
| May 3, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.